The Diabetes Forum Support Community For Diabetics Online banner

Status
Not open for further replies.
1 - 9 of 9 Posts

·
Registered
Joined
·
2 Posts
Discussion Starter #1
Hello. I've been officially diagnosed as a type 2 diabetic since Dec 08. I've been on a regiment of 1000mg of Glucophage twice daily and 15mg of Glipizide (10 in the morning and 5 at night). My blood sugar levels for the past month have been fine but suddenly I've been getting low blood sugar levels when I take my medication as prescribed. That's never been an issue before. For the first time I actually vomited when by blood sugar level was only 68! It's gone much lower in the past before feeling these symptoms.

Today for lunch, as a test, I took in a massive amount of carbs and didn't take my medication. As suspected, my blood sugar spiked at 186 an hour after eating, but quickly went down. After an hour, it was 171, after 2 hours, it was 111, after 3 hours it was already back down to 83. And this is without any oral medication. My lunch consisted of wendy's: Medium fries, 3 jr bacon cheeseburgers, no soda. I know it's a lot, but I was doing it to see what my blood sugar would do.

I've noticed a different smell to my stool, and I've been getting noticeably more depressed and irritable. I've also been getting nauseous, and my appetite is smaller than usual.

I weight 300 lbs, but I'm only 30 years old, no history of pancreatic cancer in the family, but I'm still scared. I have an appointment with my doctor soon, but the wait is killing me.

Does this sound like pancreatic cancer? I haven't had jaundiced skin or eyes, no stomach PAIN (just nausea).

YIKES!

-Sam
 

·
Registered
Joined
·
23 Posts
This sounds like something you should be talking to your doctor about.
If your current doctor doesn't want to talk to you about your concerns you may want to talk to another doctor.
 

·
Registered
Joined
·
2 Posts
Discussion Starter #3
This sounds like something you should be talking to your doctor about.
If your current doctor doesn't want to talk to you about your concerns you may want to talk to another doctor.
Thanks for replying. I actually have an appointment for this on Monday, but I'm so unbelievably scared that I can't sleep. This is really worrying me. I'm a mess right now.

-Sam
 
J

·
Guest
Joined
·
0 Posts
This sounds like something you should be talking to your doctor about.
If your current doctor doesn't want to talk to you about your concerns you may want to talk to another doctor.
I agree with 4X5 completely. Talk to your doctor, and if he/she doesn't make you comfortable, then find another doctor. Preferably an endocrinologist, since they specialize in diabetes.
 

·
Registered
Joined
·
56 Posts
Master Higgins,

This may sound crazy but as Mister Miagi said in Karate Kid II, "when life out of focus, return to the basic of life...breathing."

Fear is our worst opponant in Diabetes. Fear causes the body to become disordered, senses to heighten, the heart to pound and nerves to become excited. We hit "flight or fight", our thoughts become erratic, emotion driven, confused and paniced. This causes hyper-anxiety, elevated stress and bad choices at the worst time.

So far I've had two really nasty moments since my diagnosis with panic attacks, thoughts that my blood sugar was critically low or insanely high. It's scary as hell.

Thank God my wife was there. The first thing she said was "Shut up and breath!"

By faith, by meditation, by walking or just sitting still and listening to calming music, you must reduce fear and restore reasoning.

Keep a positive look to events until your worries are confirmed by facts and logic, it could be that this series of low numbers is caused by everyday actions and represent a turn in a good direction. To panic will only cause you harm.

Keep talking to anyone and everyone, the worst thing you could do is start to shut down. Talk more, we want to talk back : )

Have faith, you are among friends here.
 

·
Registered
Joined
·
3 Posts
Hello Friends !

I am new to this forum and would like to share my experinces and opinion about this disease. I am a diabetic for the last 21 yrs. But thus far i have successfully kept the deadly side effects and negatives of this disease at a bay.

In my opinion :

- Firstly we should not be scared of this disease. Since, we have to live it with life long or till the time we do not get any cure for it, we should face this situation bravely.

- Secondly, my doctors tell me that a high blood sugar level for say 2 hrs will not lead to any side effects. So, u should not panic incase it goes up suddenly after ur meal. I would suggest u need to monitor ur medication doses better to keep a better control

- Thirdly, i would suggest all of u a regular YOGA and PRAYANAAM. I live in india and here TV channels telecast regular shows about YOGA. and from thats where i have started doing that. And trust me, it really helps in controling ur blood sugar level and even bring down ur insulin doses. However, u need to keep a better eye on ur doses because YOGA will have an impact on decreasing ur doses. So, there is every chance that u may get Hypoglycemia.

- Fourth, keep ur eating habits as simple as possible. i do not smoke and drink and guess these have helped me in keeping my glucose level to normal or very near to normal.

I shared all these things with all of u because i want u guys to try out atleast some of these things and may b it might help u ppl as well.

Diabetes is really not easy to live with but we cannot make our lives even more diffcult thinking about it all the time.

Kandy_1411
 

·
Registered
Joined
·
24 Posts
Hello. I've been officially diagnosed as a type 2 diabetic since Dec 08. I've been on a regiment of 1000mg of Glucophage twice daily and 15mg of Glipizide (10 in the morning and 5 at night). My blood sugar levels for the past month have been fine but suddenly I've been getting low blood sugar levels when I take my medication as prescribed. That's never been an issue before. For the first time I actually vomited when by blood sugar level was only 68! It's gone much lower in the past before feeling these symptoms.

Today for lunch, as a test, I took in a massive amount of carbs and didn't take my medication. As suspected, my blood sugar spiked at 186 an hour after eating, but quickly went down. After an hour, it was 171, after 2 hours, it was 111, after 3 hours it was already back down to 83. And this is without any oral medication. My lunch consisted of wendy's: Medium fries, 3 jr bacon cheeseburgers, no soda. I know it's a lot, but I was doing it to see what my blood sugar would do.

I've noticed a different smell to my stool, and I've been getting noticeably more depressed and irritable. I've also been getting nauseous, and my appetite is smaller than usual.

I weight 300 lbs, but I'm only 30 years old, no history of pancreatic cancer in the family, but I'm still scared. I have an appointment with my doctor soon, but the wait is killing me.

Does this sound like pancreatic cancer? I haven't had jaundiced skin or eyes, no stomach PAIN (just nausea).

YIKES!

-Sam
Hi Sam

It sounds like you need to go and see you doctor and readjust the amount of meds you are taking. If you are having too many hypos, then you need to adjust your medication. Hypos (lows) are scary and take along time to get used to but don't be scared. They are a part of being a diabetic. Make sure you carry some lollies with you at all times and wear a Medic Alert bracelet saying that you are a diabetic.

be kool and see that dr!!

Lisa
 
1 - 9 of 9 Posts
Status
Not open for further replies.
Top